[Skip to Content]
[Skip to Content Landing]
Article
October 1962

Transient Myopia and Retinal Edema During Ethoxzolamide (Cardrase) Therapy

Author Affiliations

Fort Lauderdale, Fla.

Arch Ophthalmol. 1962;68(4):490-491. doi:10.1001/archopht.1962.00960030494011
Abstract

It has been my opportunity to examine 3 patients who were in the acute stages of transient myopia associated with retinal edema; apparently, these were the result of oral medication administered by physicians. These 2 complications were associated with acetazolamide and hydrochlorothiazide1 and most recently with ethoxzolamide as described below.

Report of Case  A 28-year-old Negro female was seen first on Sept. 7, 1961, at 8 P.M., at which time she complained of having had poor vision since noon the same day. The patient had undergone a myomectomy for a subserous myoma of the uterus, a right oophorectomy for a dermoid cyst of the ovary, and an appendectomy on June 15, 1961. As a dietary supplement she had been receiving medication prescribed by her gynecologist in the form of Mi-Cebrin* (a vitamin-mineral supplement), 1 tablet twice a day since July 21, 1961; Trinsicon Pulvules * (a hematinic concentrate with intrinsic

First Page Preview View Large
First page PDF preview
First page PDF preview
×